Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 45, NWS Flagstaff, AZ

July 29, 2007Navajo County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 29, 2007, 7:02 PM MDT for Navajo County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2007, 7:02 PM MDT (01:02 UTC)
Expired
Jul 29, 2007, 7:30 PM MDT
In force
28 min
Issued by
NWS Flagstaff, AZ
Area
Counties, with a storm outline in the text

County Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 56 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2007-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2007-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1204 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KFGZ 300104
SVRFGZ
AZC017-300130-
/O.NEW.KFGZ.SV.W.0045.070730T0102Z-070730T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
602 PM MST SUN JUL 29 2007

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN NAVAJO COUNTY IN NORTHEAST ARIZONA...

* UNTIL 630 PM MST

* AT 554 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND 
  DAMAGING WINDS NEAR 60 MPH.  THIS STORM WAS LOCATED JUST
  NORTH OF HEBER-OVERGAARD...OR ABOUT 16 MILES NORTHEAST OF FOREST
  LAKES. THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HEBER-OVERGAARD BY 630 PM MST...

LAT...LON 3451 11053 3454 11065 3440 11072 3436 11057

$$
JJ
1 follow-up statement
000 
WWUS55 KFGZ 300134
SVSFGZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
631 PM MST SUN JUL 29 2007

AZC017-300141-
/O.EXP.KFGZ.SV.W.0045.000000T0000Z-070730T0130Z/
NAVAJO AZ-
631 PM MST SUN JUL 29 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NAVAJO COUNTY
EXPIRES AT 630 PM MST...

AT 630 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LEVELS. VERY HEAVY RAIN AND GUSTY WINDS ARE STILL LIKELY WITH THIS
STORM AS IT MOVES SLOWLY SOUTH THROUGH THE HEBER AREA.

LAT...LON 3451 11053 3454 11065 3440 11072 3436 11057

$$
JJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 4:10 PM MDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jul 29, 4:10 PM MDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
310 PM MST SUN JUL 29 2007

.SYNOPSIS...A LOW PRESSURE DISTURBANCE OVER NEW MEXICO WILL DRIFT
WESTWARD AND APPROACH ARIZONA THIS EVENING AND MONDAY. THE
COMBINATION OF THIS SYSTEM AND THE CONTINUED PRESENCE OF A VERY
MOIST AND UNSTABLE AIR MASS WILL RESULT IN NUMEROUS SHOWERS AND
THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...ACROSS MUCH OF NORTHERN
ARIZONA TODAY AND MONDAY.

&&

.DISCUSSION...SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
AS DEEP MONSOONAL MOISTURE AND AN UNSTABLE AIR MASS REMAIN IN PLACE
ACROSS THE NORTHLAND. WITH ADDITIONAL LOCALLY HEAVY RAINS
ANTICIPATED AND MANY LOCATIONS ALREADY HAVING HEAVILY SATURATED
SOILS...INCLUDING MUCH OF THE LITTLE COLORADO RIVER VALLEY...IT IS
LIKELY THAT THE GREATEST WEATHER THREAT FOR THE REMAINDER OF TODAY
WILL BE CONTINUE TO BE AREAS WITH FLOODING ISSUES. AS SUCH...A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR NORTHERN ARIZONA UNTIL LATE THIS
EVENING.

BEYOND TODAY...NO SIGNIFICANT MECHANISM APPEARS OVER THE NEXT 7 DAYS
THAT WOULD RESULT IN A SUBSTANTIAL REDUCTION IN MOISTURE ACROSS THE
REGION. THUS...WE CAN EXPECT THE DAILY CONVECTIVE PROCESS OF MAINLY
AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE WELL INTO NEXT WEEK.

KD

&&

.AVIATION... FOR THE 00Z PACKAGE...SCATTERED THUNDERSTORMS WILL
CONTINUE INTO THE EVENING HOURS WITH SCATTERED MVFR CONDITIONS TO
ISOLD IFR CONDITIONS IN STRONGER STORMS. AWAY FROM STORMS...EXPECT
AREAS WITH CEILINGS OF 5-9 KFT AGL. DECREASING STORM COVERAGE AND
RISING CEILINGS WILL DEVELOP AFTER 05Z AND CONTINUE THROUGH MONDAY
MORNING. A FEW LIGHT SHOWERS WILL STILL BE POSSIBLE. MORE STORMS FOR
MONDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ALL ZONES
AZZ004>018-037>040 UNTIL 10 PM MST THIS EVENING.

&&
Hazardous weather outlook, Jul 29, 10:50 AM MDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
950 AM MST SUN JUL 29 2007

AZZ004>018-037>040-300700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
950 AM MST SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

DEEP MOISTURE AND AN UNSTABLE AIR MASS WILL REMAIN OVER NORTHERN
ARIZONA TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL ONCE AGAIN
DEVELOP ACROSS THE NORTHLAND BY THE LATE MORNING AND EARLY AFTERNOON
HOURS. WITH THE ADDITIONAL LOCALLY HEAVY RAINS ANTICIPATED AND MANY
LOCATIONS ALREADY HAVING HEAVILY SATURATED SOILS...INCLUDING MUCH OF
THE LITTLE COLORADO RIVER VALLEY...IT IS LIKELY THAT THE GREATEST
WEATHER THREAT TODAY WILL BE AREAS WITH FLOODING ISSUES. AS SUCH...A
FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 PM MST THIS EVENING FOR ALL
OF APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI
COUNTIES.

A FEW STORMS MAY ALSO PRODUCE HAIL NEAR OR SLIGHTLY LARGER THAN A
HALF INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AND HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 6:53 PM MDTFlash Flood WarningFGZGila97 min
Jul 29, 7:45 PM MDTFlash Flood WarningFGZNavajo2 hr
Jul 29, 9:32 PM MDTFlash Flood WarningFGZGila88 min
Jul 30, 1:32 PM MDTSevere Thunderstorm WarningFGZYavapai28 min
Jul 30, 1:48 PM MDTSevere Thunderstorm WarningFGZYavapai27 min
Jul 30, 1:58 PM MDTFlash Flood WatchFGZCoconino, Yavapai7 hr
Jul 30, 1:59 PM MDTSevere Thunderstorm WarningFGZYavapai31 min
Jul 30, 2:49 PM MDTSevere Thunderstorm WarningFGZYavapai26 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.